MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE PLATING SYSTEM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number LP4.5-PRF4B
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be provided.
 
Event or Problem Description
Information was received that during a routine follow up appointment radiography showed a slight varus bend developing in the plate.The patient completed lengthening, however, they developed varus deformity of the right femur bone.At the time of removal, the deformity was acutely corrected.During the removal procedure a small amount of corrosion was seen at the implant's male/female junction.
 
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the plate revealed the distraction rod of the plate had incurred discoloration.The reported failure of discoloration has therefore been confirmed.Additionally, the inspection revealed the distraction rod of the plate had a slight bend which has been confirmed in the reported description.At the time of removal, the surgical team suspects the plate bending could be related to abnormally tight hip abductor muscles.It was also noted by the surgery team that the bending was not severe enough to require intervention.Per reported failure functional testing was not applicable and the device met the lengthening goal.Device records review: a review of device history records for the returned unit confirmed that it met all the required quality inspections prior to release.
 
Event or Problem Description
No additional information was received.

Brand Name
PRECICE PLATING SYSTEM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key12233285
Report Number3006179046-2021-00418
Device Sequence Number19834137
Product Code KTT
UDI-Device Identifier00887517021366
UDI-Public887517021366
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLP4.5-PRF4B
Device Lot Number0070201AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR